Volume 5, issue 4 (2005)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 7, 3219–3760
Issue 6, 2687–3218
Issue 5, 2145–2685
Issue 4, 1601–2143
Issue 3, 1073–1600
Issue 2, 531–1072
Issue 1, 1–529

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
The fundamental groups of subsets of closed surfaces inject into their first shape groups

Hanspeter Fischer and Andreas Zastrow

Algebraic & Geometric Topology 5 (2005) 1655–1676
Bibliography
1 J W Cannon, G R Conner, On the fundamental groups of one-dimensional spaces, Topology Appl. 153 (2006) 2648 MR2243740
2 J W Cannon, G R Conner, A Zastrow, One-dimensional sets and planar sets are aspherical, Topology Appl. 120 (2002) 23 MR1895481
3 B Chandler, W Magnus, The history of combinatorial group theory, Studies in the History of Mathematics and Physical Sciences 9, Springer (1982) MR680777
4 D E Cohen, Combinatorial group theory: a topological approach, London Mathematical Society Student Texts 14, Cambridge University Press (1989) MR1020297
5 G R Conner, J W Lamoreaux, On the existence of universal covering spaces for metric spaces and subsets of the Euclidean plane, Fund. Math. 187 (2005) 95 MR2214874
6 M L Curtis, M K Fort Jr., Singular homology of one-dimensional spaces, Ann. of Math. $(2)$ 69 (1959) 309 MR0105103
7 K Eda, The fundamental groups of one-dimensional wild spaces and the Hawaiian earring, Proc. Amer. Math. Soc. 130 (2002) 1515 MR1879978
8 K Eda, K Kawamura, The fundamental groups of one-dimensional spaces, Topology Appl. 87 (1998) 163 MR1624308
9 H Fischer, C R Guilbault, On homotopy properties of certain Coxeter group boundaries, from: "Proceedings of the 19th Annual Workshop in Geometric Topology, Calvin College, Grand Rapids, Michigan" (2002) 39
10 H Fischer, C R Guilbault, On the fundamental groups of trees of manifolds, Pacific J. Math. 221 (2005) 49 MR2194145
11 H B Griffiths, The fundamental group of two spaces with a common point, Quart. J. Math., Oxford Ser. $(2)$ 5 (1954) 175 MR0065156
12 H B Griffiths, A note on commutators in free products, Proc. Cambridge Philos. Soc. 50 (1954) 178 MR0061107
13 U Karimov, D Repovš, W Rosicki, A Zastrow, On two-dimensional planar compacta not homotopically equivalent to any one-dimensional compactum, Topology Appl. 153 (2005) 284 MR2175352
14 D König, Theorie der endlichen und unendlichen Graphen, Teubner-Archiv zur Mathematik, BSB B. G. Teubner Verlagsgesellschaft (1986) 348 MR886676
15 S Mardešić, J Segal, Shape theory, North-Holland Mathematical Library 26, North-Holland Publishing Co. (1982) MR676973
16 J W Morgan, I Morrison, A van Kampen theorem for weak joins, Proc. London Math. Soc. $(3)$ 53 (1986) 562 MR868459
17 C Pommerenke, Boundary behaviour of conformal maps, Grundlehren der Mathematischen Wissenschaften, Springer (1992) MR1217706
18 G T Whyburn, Topological characterization of the Sierpiński curve, Fund. Math. 45 (1958) 320 MR0099638
19 A Zastrow, Planar sets are aspherical, Habilitationsschrift, Ruhr-Universität Bochum (1997)
20 A Zastrow, The second van–Kampen theorem for topological spaces, Topology Appl. 59 (1994) 201 MR1299718